Discussions that mention zometa

Osteoporosis board


I did have a zometa infusion about a year ago. Unfortunately I was one of th e ones that had bad side effects. I had incredible bone pain, my eyes were inflamed and had syptoms like pink eye and I had nausea. This started a day after the infustion. My doctor said that kind of reaction was rare, but it sure wasn't much fun. The syptoms lasted to some degree for about a two weeks and then stopped. My doctor said that she would not recommend me getting another infusion beacause of my reaction.

Zometa is a pretty serious drug used for bone cancer treatment and my doctor said that it stays in your bones for about five years, so if you have any side effects you had better hope they go away quickly because it isn't like a drug you take daily that you can just stop taking.

I had a bone scan and my bone density did improve. I was told that the average improvement is about 7% but mine was 15% improvement. I think some of that is probably due to all of the supplements I take. My doctor poo-poo'd that when I told her, but I believe it helped too. I only have 1/2 of a stomach so I have osetoporosis due to malabsorbtion of vitamins and minerals.

Good Luck

Steve